Online forums

Before you can post or reply in these forums, please complete your profile

Complete your profile

Before you can post or reply in these forums, please join our online community.

Forum membership is open to anyone residing in Australia.

Join the online community Community rules Coping during the Coronavirus outbreak

Topic: Medication Side Effects

3 posts, 0 answered
  1. Jinja
    Jinja  avatar
    3 posts
    20 August 2018

    Hi I posted a few weeks back and went through some real dark moments. Since then I have been seeing a counselor and psychiatrist. The psyciatist has presprecibed me medication. I haven't taken it yet as counselling has been helping. I went through a real high last week and last night out of no where I hit a real low. I sait to my partner "I'm good for nothing" and that just came out of the blue. I have anxiety hanging over from work issues. I have monday off, but anxious about just heading into work. I feeling sexual issues come on and I feel low today.

    I'm thinking of getting the medication...but hear it can have sexual side effects. Is this serious and what are the benefits of taking medication?

    Thoughts about medication...much appreciated

     

     

  2. smallwolf
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    • A member of beyondblue's blueVoices community
    smallwolf avatar
    4146 posts
    20 August 2018 in reply to Jinja

    Hi. Welcome to beyond blue. I have a story that might help you. But I am just on way home and don't want to lose your story. Will reply within the hour.

    Ti

  3. smallwolf
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    • A member of beyondblue's blueVoices community
    smallwolf avatar
    4146 posts
    20 August 2018 in reply to smallwolf

    Hello again,

    Most (?) medications have some sort of side-effects. The important thing is to understand the side-effects and make sure your psychiatrist or GP is aware of the side-effects you are experiencing.

    I started on one AD which as the dosage was increased had different side effects including memory, and the problem you mentioned. There were a couple of other side-effects but I cannot remember. At the next appointment I had with my psychiatrist I mentioned the problems, and she gave me options of two alternative medications or I could stay with the first one.The alternative medications did not/do not have the same side effects. Of course I switched medications. And much better off.

    Tim

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up